2.3
2022

Chemical research on red pigments after adverse reactions to tattoo

SUMMARY

Currently, the incidence of tattooing is on the rise compared to the past, especially among adolescents, and it leads to the urgency of monitoring the security status of tattooing centers, as well as to inform people about the risks of tattoo practice. In our clinical experience, 20% of tattooed patients presented adverse reactions, like allergic contact dermatitis, psoriasis with Koebner’s phenomena and granulomatous reactions, with the latter most prevalent and most often related to red pigment. Adverse reactions to tattoo pigments, especially the red one, are well known and described in literature. Great attention has to be focused on the pigments used, especially for the presence of new substances, often not well known.
For this reason, we decided to perform a study on 12 samples of red tattoo ink, obtained by patients affected by different cutaneous reactions in the site of tattoo, to analyze their chemical composition.

Table of Content: Vol. 48 (No. 2) 2016 March

European Annals of Allergy and Clinical Immunology ISSN 1764-1489 | © 2024